MAUDE Adverse Event Report: ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-42
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely depressed total bilirubin results after a new wedge was put on the instrument.The customer noticed it when they started to get less than results on their patients.They recalibrated the assay and ran qc and qc came within range; they reran their patients and got actual results other than less than and had to make corrected reports.The following data was provided (patient reference range 0.2 - 1.3 mg/dl): sample id original result repeat result: (b)(6) 0.19 0.71, (b)(6) 0.1 0.23, (b)(6) 0.1 0.43, (b)(6) 0.65 1.14, (b)(6) 0.1 0.51, (b)(6) 0.1 0.32, (b)(6) 0.1 0.36, (b)(6) 0.1 0.36, (b)(6) 0.1 0.54, (b)(6) 0.1 0.3, (b)(6) 0.55 1.08, (b)(6) 0.1 0.45, (b)(6) 0.31 0.82, (b)(6) 0.1 0.3, (b)(6) 0.1 0.33, (b)(6) 0.24 0.75, (b)(6) 0.1 0.51, (b)(6) 0.12 0.62, (b)(6) 0.1 0.54, (b)(6) 0.1 0.63, (b)(6) 0.57 1.05, (b)(6) 0.1 0.26, (b)(6) 0.1 0.5, (b)(6) 0.1 0.28, (b)(6) 0.14 0.62, (b)(6) 0.33 0.85, (b)(6) 0.7 0.56, (b)(6) 0.5 0.39, (b)(6) 1.2 1.71, (b)(6) 0.4 0.25, (b)(6) 0.18 0.71, (b)(6) 0.34 0.85, (b)(6) 0.6 0.45, (b)(6) 0.5 0.38, (b)(6) 0.7 0.54, (b)(6) 0.1 0.42, (b)(6) 0.3 0.19, (b)(6) 0.1 0.45, (b)(6) 1 1.38, (b)(6) 0.2 0.49, (b)(6) 0.1 0.37, (b)(6) 0.3 0.65, (b)(6) 0.2 0.56, (b)(6) 0.9 1.27, (b)(6) 0.1 0.43, (b)(6) 0.2 0.51, (b)(6) 0.2 0.57, (b)(6) 0.6 0.95, (b)(6) 0.2 0.55, (b)(6) 0.5 0.89, (b)(6) 0.1 0.47, (b)(6) 0.1 0.38, (b)(6) 0.6 0.96, (b)(6) 0.6 0.96, (b)(6) 0.2 0.52, (b)(6) 0.2 0.49, (b)(6) 0.8 1.15.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Data and information provided by the customer were reviewed.Return testing was not performed as returns were not available.Device history record review was performed on lot 61824uq03, which did not show any potential non-conformances, deviations, or non-conformances.Trending review did not identify any trends.To further investigate the customer¿s issue, the historical performance of reagent lot 61824uq03 was evaluated using world-wide data.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 61824uq03 is within the established control limits.Therefore, no unusual reagent lot performance was identified for lot 61824uq03.User error may have contributed to issue of generating patient results below the assay linearity after installing a new reagent cartridge as the reagent package insert states the reagents are susceptible to the formation of foam and bubbles that may interfere with proper detection of reagent level in the cartridge, causing insufficient reagent aspiration which could impact results.Review of product labeling found adequate information regarding the issue under review.Based on the investigation, no systemic issue or deficiency of the total bilirubin assay was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16133583
Report Number3002809144-2023-00023
Device Sequence Number7607980
Product Code CIG
UDI-Device Identifier00380740174972
UDI-Public00380740174972
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number6L45-42
Device Catalogue Number06L45-42
Device Lot Number61824UQ03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4000 INTGR, 02P24-40, (B)(6); ARC C4000 INTGR, 02P24-40, (B)(6)
Patient SexUnknown